Alert archive / Oregon / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jun 3, 2012, 1:16 PM PDT. It took effect at Jun 4, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2012, 1:16 PM PDT (20:16 UTC)
- In effect from
- Jun 4, 2012, 2:00 PM PDT
- Expired
- Jun 4, 2012, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS85 KBOI 032016 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 216 PM MDT SUN JUN 3 2012 ...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY MONDAY AFTERNOON... .STRONG SOUTHWEST WINDS ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHEAST OREGON AND SOUTHWEST IDAHO. THUNDERSTORMS ALONG AND AHEAD OF THE FRONT MAY BRING STRONG WINDS OF THEIR OWN. IDZ408-419-ORZ637-041215- /O.NEW.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM- 216 PM MDT SUN JUN 3 2012 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
4 follow-up statements
662 WWUS85 KBOI 041346 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 746 AM MDT MON JUN 4 2012 ...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS AFTERNOON... IDZ408-419-ORZ637-042245- /O.CON.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM- 746 AM MDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT IN THE VALE BLM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
439 WWUS85 KBOI 041958 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 158 PM MDT MON JUN 4 2012 ...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS AFTERNOON FOR TREASURE VALLEY...OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... IDZ408-419-ORZ637-050300- /O.CON.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM- 158 PM MDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT IN THE VALE BLM THIS AFTERNOON THEN RAPIDLY DECREASING AFTER PASSAGE OF THE COLD FRONT. * THIS FRONT IS EXPECTED TO PASS ONGOING FIRES ACROSS THE BLM LANDS ACROSS THE VALE AND SHOSHONE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
910 WWUS85 KBOI 042044 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 209 PM MDT MON JUN 4 2012 ...RED FLAG WARNING FOR STRONG WIND AND LOW HUMIDITY THIS AFTERNOON FOR TREASURE VALLEY...OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... IDZ408-419-ORZ637-050300- /O.COR.KBOI.FW.W.0001.120604T2100Z-120605T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM- 209 PM MDT MON JUN 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT IN IDAHO AND 15 PERCENT IN THE VALE BLM THIS AFTERNOON THEN RAPIDLY DECREASING AFTER PASSAGE OF THE COLD FRONT. * THIS FRONT IS EXPECTED TO PASS ONGOING FIRES ACROSS THE BLM LANDS ACROSS THE VALE AND SHOSHONE AREAS. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE WARNING AREA THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
601 WWUS85 KBOI 050237 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 837 PM MDT MON JUN 4 2012 ...RED FLAG CONDITIONS ENDING OVER THE DISTRICT... .A STRONG COLD FRONT HAS CROSSED THE DISTRICT EARLIER THIS EVENING WITH WIDESPREAD RAIN SHOWERS...GUSTY WINDS AND MUCH COOLER TEMPERATURES. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE ON TIME. IDZ408-419-ORZ637-050345- /O.EXP.KBOI.FW.W.0001.000000T0000Z-120605T0300Z/ TREASURE VALLEY-OWYHEE MOUNTAINS-VALE BLM- 837 PM MDT MON JUN 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR TREASURE VALLEY... OWYHEE MOUNTAINS AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 408...419 AND 637... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 3, 8:00 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 3, 8:00 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 900 AM MDT SUN JUN 3 2012 .DISCUSSION...TREMENDOUS WX CHANGE IS EXPECTED TO BEGIN IN OREGON MONDAY AFTERNOON AND SWRN IDAHO MONDAY EVENING AS A VERY STRONG COLD FRONT MOVES THROUGH. NOT ONLY WILL THE FRONT HAVE AN INTENSE THERMAL GRADIENT BUT IT WILL ALSO BE MOVING QUICKLY AS THE SUPPORTING NEGATIVE-TILT PACIFIC UPPER TOUGH IS FORCED INLAND BY ANOTHER TROUGH FARTHER OUT IN THE PACIFIC. IT IS RARE THAT A HIGH-AMPLITUDE EVENT ALSO MOVES QUICKLY BUT IT WILL THIS TIME. THE RESULT WILL BE A VERY STRONG FRONTAL PASSAGE THAT WILL ALSO INCLUDE THUNDERSTORMS...ESPECIALLY ON THE IDAHO SIDE. LATEST MODELS PLACE THE FRONT IN ERN OREGON AT 4 PM PDT MONDAY...SWRN IDAHO 7-8 PM MDT MONDAY...AND SCENTRL IDAHO AROUND 10 PM MDT MONDAY. THESE TIMES ARE 1-2 HOURS LATER THAN PREVIOUSLY FORECAST BUT MODELS SEEM TO BE FINALLY SETTLING IN ON THE TIMING. SURFACE PRESSURE GRADIENT WILL SUPPORT AT LEAST ADVISORY WIND-SPEEDS...POSSIBLY STRONGER IN THE TREASURE AND MAGIC VALLEYS...AND THUNDERSTORMS ALONG THE FRONT WILL BE STRONG OR POSSIBLY SEVERE IN ALL IDAHO ZONES. BEFORE THE FROPA IDAHO ZONES WILL GET INTO THE 80S TO LOWER 90S MONDAY WHILE OREGON STAYS ONLY IN THE 70S TO MID 80S. TUESDAY WILL BE A FULL 30 DEGREES ...LOCALLY 35 DEGREES...COLDER WITH HIGHS ONLY IN THE MID 40S TO MID 50S IN THE MOUNTAINS AND MID TO UPPER 50S IN THE VALLEYS. CURRENT FORECAST LOOKS GOOD IN ALL RESPECTS AT THIS TIME. WE ARE PLANNING TO ISSUE EITHER A WIND ADVISORY OR A HIGH-WIND WATCH LATER TODAY FOR MONDAY EVENING FOR THE SNAKE BASIN ZONES. && .AVIATION...WIDESPREAD VFR. AREAS OF MVFR CEILINGS AND MOUNTAIN OBSCURATION ARE POSSIBLE THIS AFTERNOON UNDER SHOWERS AND THUNDERSTORMS...MAINLY NORTH OF A KBNO-KMYL LINE FROM 22Z - 04Z. WESTERLY WINDS AT THE SURFACE AT 10 -15 KTS. SOUTHWEST WINDS ALOFT UP TO 30 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...A STRONG COLD FRONTAL PASSAGE IS EXPECTED MONDAY AFTERNOON. TODAY BROAD SW FLOW WITH DEEPER MOISTURE OVER CENTRAL OREGON TO CENTRAL IDAHO NORTHWARD WILL ALLOW FOR A WARMER DAY THAN SATURDAY FROM JORDAN VALLEY THROUGH THE UPPER TREASURE AND MAGIC VALLEYS TO THE NV BORDER. THE CLOUD AND MOISTURE BOUNDARY FROM BURNS TO IDAHO CITY MAY ACT AS A FOCUS FOR AFTERNOON CONVECTION BUT ENOUGH BREAKS ARE EXPECTED NORTH FOR ISOLATED THUNDERSTORMS NORTH THROUGH BAKER COUNTY AND THE WEST CENTRAL MOUNTAINS AS WELL. A DEVELOPING SURFACE LOW ABOUT 900 MILES WSW OF BOISE OFF THE CALIFORNIA COAST WILL LIFT NE TO OVER OREGON MONDAY MORNING FOR A MILD NIGHT ACROSS THE REGION DUE TO CONSIDERABLE CLOUDINESS AND INCREASING SHOWERS. AS A NEGATIVELY TILTED UPPER TROUGH PUSHES INLAND MONDAY THE LOW WILL CONTINUE NE THROUGH CENTRAL IDAHO IN THE LATE AFTERNOON. OVER IDAHO ORGANIZED CONVECTION IS EXPECTED TO BREAK OUT EARLY MONDAY. CELLS LOOK TO TRANSITION FROM ORGANIZED THUNDERSTORMS AS STRONG WIND PRODUCERS TO HEAVY RAINERS AS ABUNDANT MOISTURE WITH 200 PERCENT OF NORMAL PWAT FOLLOWS THE FRONT INLAND OVER SE OREGON. TRAINING OF CELLS IS POSSIBLE. IT WILL BE LOCALLY VERY WINDY OVER SE OREGON ESPECIALLY LATE MONDAY AFTERNOON AND EVENING. THUNDERSTORM COVERAGE MAY BECOME SCATTERED THIS AFTERNOON AND EVENING OVER BURNS/VALE AND THE TREASURE VALLEY AREAS BUT FOR NOW LOOKING AT WIDELY SCATTERED. BETTER FORCING MONDAY AFTERNOON MAY REQUIRE HIGHER COVERAGE WITH AND SOUTH OF THE LOW TRACK. GUSTY WINDS WILL SPREAD THROUGH THE AREA MONDAY AFTERNOON. LONG TERM...MONDAY NIGHT THROUGH SUNDAY...STRONG FRONTAL PASSAGE ON TRACK TO OCCUR MONDAY NIGHT FOR WIDESPREAD THUNDERSTORMS AND SHOWERS AHEAD OF THE FRONT...THEN A STEADY RAIN WITH SIGNIFICANTLY COOLER TEMPERATURES BEHIND IT. ANOTHER ROUND OF SHOWERY PRECIP IS EXPECTED TUESDAY...AS THE UPPER TROUGH MOVES OVER THE AREA. MODELS HAVE COME INTO BETTER AGREEMENT FOR WEDNESDAY...AND ALLOW THE UPPER LOW TO QUICKLY EXIT THE REGION...HOWEVER THE AREA WILL REMAIN UNDER THE INFLUENCE OF THE BROAD UPPER TROUGH SO DO NOT EXPECT TEMPERATURES TO REBOUND BACK TO NEAR NORMAL UNTIL THURSDAY WHEN ZONAL FLOW RETURNS. WEAK RIDGING WILL PROVIDE FURTHER WARMING ON FRIDAY...BEFORE ANOTHER CLOSED LOW PRESSURE SYSTEM LOOKS TO PUSH INTO THE REGION NEXT WEEKEND. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....CB PREV SHORT TERM...VM PREV LONG TERM....BB
Hazardous weather outlook, Jun 3, 4:24 AM PDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 524 AM MDT SUN JUN 3 2012 IDZ011>016-028>030-033-ORZ061>064-041200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 524 AM MDT SUN JUN 3 2012 /424 AM PDT SUN JUN 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL CROSS THE AREA MONDAY...AND WIDESPREAD THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG THE FRONT. THERE IS POTENTIAL FOR SOME STORMS TO BECOME STRONG OR SEVERE...ESPECIALLY IN THE CENTRAL MOUNTAINS OF IDAHO. THOSE WITH OUTDOOR INTERESTS MONDAY ARE ADVISED TO MONITOR THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT WEATHER. SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.
In the hours before
Special weather statement, Jun 3, 8:23 AM PDT, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 923 AM MDT SUN JUN 3 2012 IDZ011>016-028>030-033-ORZ061>064-040330- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 923 AM MDT SUN JUN 3 2012 /823 AM PDT SUN JUN 3 2012/ ...VERY STRONG COLD FRONT LATE MONDAY... A VERY STRONG COLD FRONT WILL BRING AN ABRUPT END TO THE HOT WEATHER LATE MONDAY AND REPLACE IT BY ABNORMALLY COOL SHOWERY WEATHER TUESDAY. THE FRONT WILL BE IN EASTERN OREGON BETWEEN 4 AND 6 PM PDT MONDAY...SOUTHWESTERN IDAHO INCLUDING THE BOISE AREA BETWEEN 7 AND 9 PM MDT MONDAY...AND THE TWIN FALLS/JEROME AREA AROUND 10 PM MDT MONDAY EVENING. ORGANIZED THUNDERSTORMS WITH STRONG TO POSSIBLY SEVERE WIND GUSTS AND HAIL ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THE FRONT ITSELF WILL SHIFT THE WIND TO THE WEST OR NORTHWEST AND TEMPERATURES WILL PLUMMET. HIGH TEMPERATURES MONDAY WILL BE IN THE 80S TO MID 90S IN IDAHO AND 70S AND 80S IN OREGON. HIGHS TUESDAY WILL ONLY BE IN THE UPPER 40S AND 50S. BOISE........HIGH MONDAY...91 HIGH TUESDAY...57 TWIN FALLS...HIGH MONDAY...94 HIGH TUESDAY...58 MCCALL.......HIGH MONDAY...75 HIGH TUESDAY...48 BAKER/OR.....HIGH MONDAY...77 HIGH TUESDAY...50 BURNS/OR.....HIGH MONDAY...73 HIGH TUESDAY...51
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:00 PM PDT | High Wind Watch | BOI | Malheur | 9 hr |
Nearby
Red Flag Warnings in Oregon, 2012Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.